Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pillowyoureyes

Is this normal on roaccutane/accutane?

Recommended Posts

Hi, I realise that there seems to be a huge amount of info on this board on accutane and its side effects, including depression, but I'm still not sure if my problems lie with roaccutane. I'm in my 3rd month of a 4 months course of 60mg and my skin is looking great already, except for the excessive dry skin. I'm getting a lot of side effect (which I assume are side effects?) that seem to differ from everyone elses. I was warned about the depression and have to say, I have it really bad, I'm starting to think maybe it's effected me more than average. While I feel semi ok right now, I get very depressed... and I really don't understand depression so I don't know if I'm going crazy or what but I keep getting blackouts and all kinds of crazy stuff. I can't concentrate on anything, I find it so difficult to solve the basic of problems, my whole persona and manorisms seem to have changed as a result of this. I don't really know the definition of a blackout but I keep kind of spinning out, wanting to trash things, smashing loads of stuff, completely loosing control... almost out of frustration but I really don't know, this is incredibly hard for me to explain. It's getting worse and I can't make many more excuses to cover up what's happening to me and I really don't know what the hell is going on, I feel like I'm going slightly mad! Is this to do with the tablets or have I just made a bad assumption? On top of that I look physically awful. I mean, sure, my spots are practically gone but I look and feel constantly ill... like I have a disease or condition or something. I feel very very spaced out and very detached from everyone and everything, again it's very hard to explain. There's no way I could actually get myself to write this in the state I'm describing.

Anyways, maybe I'm going through exactly the same thing as most people on roaccutane or maybe I'm a complete psycho, I could just do with the clarification I guess. I find it difficult to talk to my parents about any of this and I'm feeling really lonely with this and really hard to deal with it... it's really pushing me well beyond my limits and found myself in situations where I have decided I don't want to live anymore and contemplating how I'm going to go about doing that. My fear is that this is getting progressivly worse and as stupid as many people may think I am, I don't want to stop taking the tablets.

Any advice, help, experiences or whatever would be really really greatly appreciated. Thanks!

Adam

Link to post
Share on other sites

Wow! I am about to start accutane on Wednesday, but from what I read, I would recommend discontinuing the drug and call your doctor immediately. He/She may be able to give you some anti-depressants or something...but you seriously need to call them immediately!

Zach

Rams v. Chiefs in Super Bowl with the Rams killing the Chiefs biggrin.gif/

Link to post
Share on other sites

Dear Adam,

Your life is so much more worth your skin. I don't think you're some kind of freak or going psychotic. I know the doctors say there is no proof that accutane causes this type of depression and anger and change in personality, but hearing everyone's stories that have been on accutane and have experienced this sort of thing, i'm pretty sure that it's a side effect -- a really bad one at that! PLEASE PLEASE PLEASE tell your doctor that you are feeling this way. You're so far along in your therapy, I'm sure he/she won't take you off. He/She will probably just recommend that you get on anti-depressants PRONTO! I know it's really hard talking to your parents about how you feel, but truthfully, they have probably noticed that something is going on. Think about how much harder it will be for them if it continues to get worse. I haven't experienced accutane depression, but i have experienced depression related to anorexia. It was really hard to tell my parents, but in the end, I am glad I did it because you really need their support when going through this. And anti-depressants really do work. And you probably won't have to be on them long if it is the accutane that is doing this to you.

PLEASE, I don't even know you, but I really don't want something bad to happen to you. We can talk more if you want. But, PLEASE do something good for yourself, and call your doctor immediately. Keep in touch and stay safe!

Link to post
Share on other sites

Hey pillow,

My theory is that you're not in a state of depression when you're in your "blackout," but rather in a state of psychosis. Accutane is known to change chemical balances in people - leading to Depression or Psychosis. As far as I know, I don't think one can be depressed and psychotic. (Depressed when you have too high chemicals, Psychotic, too low).

AND NO! I'm not saying you're psychotic babe. I know exactly how you feel. If your face is pretty much clear, why not just stop now? It'll probably clear up 100% once you're off the medicine.

We can make a deal...PM me. This is our deal, little secret. You won't take the pills for 2 weeks and we'll see if you're blackouts have subsided! Mwhahhah, well that's if ya don't wanna tell the doctor. Alright so PM me, shshshshh biggrin.gif

Link to post
Share on other sites

I'd recommend talking to your doctor. As shan said, he probably won't take you off the pills, but rather give you anti-depressents or give you some other form of 'treatment'. It's really not that harsh of a word, so don't think it is smile.gif

And hey, I betcha look normal. Did you know that people judge themselves 10x more than anyone else does???!?! Don't be SOoOoOO picky, cmon...I look fairly close to a gorrila, look at memememe. I mean LoL - even after my accutane course, i've got lots o stuff to take care of, whewh.

Link to post
Share on other sites

Thanks for replying and giving me advice, I feel a lot better just from reading your posts... I don't feel so crazy anyways! I think I'll tell my parents soon, not sure why but it's a lot harder than it sounds.

Thanks again

Link to post
Share on other sites

Good job! Yeah, tell your parents. Let them beware that there is a high possibility of the drug causing your "blackouts." If you really want to stay on the medicine, tell them. I'm sure your doctor can work something out.

Hey, do me a favor. Tell them ASAP smile.gif

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×